zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Conjugacy invariants of $Sl(2,\Bbb H)$. (English) Zbl 1048.15015
The author determines conjugacy invariants of Sl$(2,{\Bbb H})$, where ${\Bbb H}$ denotes the real quaternions. This leads then to a classification of projectivities, i.e. the elements of PSl$(2,{\Bbb H})$. Reviewer’s remarks: On page 26 the classification of (direct) Möbius transformations on the complex projective line is cited incorrectly from [{\it A. F. Beardon}, The geometry of discrete groups (1983; Zbl 0528.30001), p. 67]: the strictly loxodromic transformations are missing, and the identity has to be ruled out. By a completely different approach, a classification not only of the projectivities but also of the anti-projectivities on the quaterionic projective line was given by the reviewer [Publ. Math. 40, No. 3--4, 219--227 (1992; Zbl 0773.51001)] based upon two papers of {\it L. Gyarmathi} [Publ. Math. 21, 233--248 (1974; Zbl 0295.50025) and ibid. 27, 93--106 (1980; Zbl 0458.51020)].

15B33Matrices over special rings (quaternions, finite fields, etc.)
51M10Hyperbolic and elliptic geometries (general) and generalizations
Full Text: DOI
[1] Ahlfors, L. V.: Möbius transformations and Clifford numbers from differential geometry and complex analysis. (1985) · Zbl 0569.30040
[2] Aslaksen, H.: Quaternionic determinants. Math. intelligencer 18, 57-65 (1996) · Zbl 0881.15007
[3] Beardon, A.: The geometry of discrete groups. (1983) · Zbl 0528.30001
[4] Bieberbach, L.: Conformal mapping (F. Steinhardt, trans.). (1953) · Zbl 0050.08401
[5] Brenner, J. L.: Matrices of quaternions. Pacific J. Math. 1, 329-335 (1951) · Zbl 0043.01402
[6] C. Cao, P.L. Waterman, Conjugacy Invariants of Möbius Groups from Quasiconformal Mappings and Analysis (Ann Arbor, MI, 1995), Springer, New York, 1998, pp. 109--139 · Zbl 0894.30027
[7] Coxeter, H. S. M.: Quaternions and reflections. Amer. math. Monthly 53, 136-146 (1946) · Zbl 0063.01003
[8] Ebbinghaus, H. -D.; Hermes, H.; Hirzebruch, F.; Koechner, M.; Mainzer, K.; Neukirch, J.; Prestl, A.; Remmert, R.: Numbers. (1990)
[9] Gross, J.; Trenkler, G.; Troschke, S. -O.: Quaternions: further contributions to a matrix oriented approach. Linear algebra appl. 326, 205-213 (2001) · Zbl 0981.15014
[10] Heidrich, R.; Jank, G.: On the iteration of quaternionic moebius transformations. Complex variables 29, 313-318 (1996) · Zbl 0860.30041
[11] Huang, L.; So, W.: Quadratic formulas for quaternions. Appl. math. Lett. 15, 533-540 (2002) · Zbl 1011.15010
[12] Johnson, R. E.: On the equation ${\chi}{\alpha}={\gamma}{\chi}+{\beta}$ over an algebraic division ring. Bull. amer. Math. soc. 50, 202-207 (1944) · Zbl 0061.05505
[13] Jones, G. A.; Singerman, D.: Complex functions: an algebraic and geometric viewpoint. (1991) · Zbl 0608.30001
[14] H. Maass, Automorphe Funktioned von mehreren Veränderlichen und Dirichletsche Reihen, Hamburg Abh. 16 (1949)
[15] Moussafir, J. -O.: Quaternionic linear fractional transformations and direct isometries of H5. J. geom. Phys. 37, No. 3, 183-189 (2001) · Zbl 1006.53013
[16] Ratcliffe, J. G.: Foundations of hyperbolic manifolds. (1994) · Zbl 0809.51001
[17] K.T. Vahlen, Über Bewegungen und komplexe Zahlen, Math. Ann. 55 (1902) · Zbl 33.0721.01
[18] Wilker, J. B.: The quaternion formalism for Möbius groups in four or fewer dimensions. Linear algebra appl. 190, 99-136 (1993) · Zbl 0786.51005
[19] Zhang, F.: Quaternions and matrices of quaternions. Linear algebra appl. 251, 21-57 (1997) · Zbl 0873.15008